Alert archive / Missouri / Wind Advisories in 2026
Wind Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this wind advisory at Mar 12, 2026, 3:05 AM CDT for 14 counties in Missouri; 9 counties in Illinois. It took effect at Mar 12, 2026, 10:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2026, 3:05 AM CDT (08:05 UTC)
- In effect from
- Mar 12, 2026, 10:00 PM CDT
- Expired
- Mar 13, 2026, 9:04 AM CDT
- In force
- 11 hr
- Issued by
- NWS St. Louis, MO
All 23 counties
Adams County, IL, Brown County, IL, Calhoun County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -170 m²/s²
- 0-3 km storm-relative helicity
- -109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100 WWUS73 KLSX 120805 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 305 AM CDT Thu Mar 12 2026 ILZ058>060-095>099-MOZ018-019-026-027-122315- /O.NEW.KLSX.WI.Y.0001.260313T0300Z-260313T1600Z/ Greene IL-Macoupin IL-Montgomery IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Pittsfield, Mount Sterling, Litchfield, Hannibal, and Quincy 305 AM CDT Thu Mar 12 2026 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM CDT FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of south central, southwest, and west central Illinois and northeast Missouri. * WHEN...From 10 PM this evening to 11 AM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Carney
5 follow-up statements
952 WWUS73 KLSX 121536 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 1036 AM CDT Thu Mar 12 2026 MOZ034>036-041-042-047-048-050>052-130645- /O.EXA.KLSX.WI.Y.0001.260313T0300Z-260313T1600Z/ Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Callaway MO-Montgomery MO-Lincoln MO- Including the cities of Bowling Green, Jefferson City, Columbia, Fulton, and Mexico 1036 AM CDT Thu Mar 12 2026 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM CDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Audrain MO, Boone MO, Callaway MO, Cole MO, Moniteau MO, Lincoln MO, Montgomery MO, Monroe MO, Pike MO, and Ralls MO Counties. * WHEN...From 10 PM this evening to 11 AM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ058>060-095>099-MOZ018-019-026-027-130645- /O.CON.KLSX.WI.Y.0001.260313T0300Z-260313T1600Z/ Greene IL-Macoupin IL-Montgomery IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Litchfield, Quincy, Mount Sterling, Pittsfield, and Hannibal 1036 AM CDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM CDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central, southwest, and west central Illinois and northeast Missouri. * WHEN...From 10 PM this evening to 11 AM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
597 WWUS73 KLSX 121843 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 143 PM CDT Thu Mar 12 2026 ILZ065-130945- /O.EXA.KLSX.WI.Y.0001.260313T0300Z-260313T1600Z/ Fayette IL- Including the cities of Vandalia 143 PM CDT Thu Mar 12 2026 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM CDT FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Fayette IL County. * WHEN...From 10 PM this evening to 11 AM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MOZ034>036-041-042-047-048-050>052-130945- /O.EXT.KLSX.WI.Y.0001.260313T0300Z-260313T1100Z/ Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Callaway MO-Montgomery MO-Lincoln MO- Including the cities of Bowling Green, Jefferson City, Columbia, Fulton, and Mexico 143 PM CDT Thu Mar 12 2026 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CDT FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Audrain MO, Boone MO, Callaway MO, Cole MO, Moniteau MO, Lincoln MO, Montgomery MO, Monroe MO, Pike MO, and Ralls MO Counties. * WHEN...From 10 PM this evening to 6 AM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ058>060-095>099-MOZ018-019-026-027-130945- /O.CON.KLSX.WI.Y.0001.260313T0300Z-260313T1600Z/ Greene IL-Macoupin IL-Montgomery IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Litchfield, Quincy, Mount Sterling, Pittsfield, and Hannibal 143 PM CDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM CDT FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of south central, southwest, and west central Illinois and northeast Missouri. * WHEN...From 10 PM this evening to 11 AM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
049 WWUS73 KLSX 130743 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 243 AM CDT Fri Mar 13 2026 ILZ058>060-065-095>099-MOZ018-019-026-027-131600- /O.CON.KLSX.WI.Y.0001.000000T0000Z-260313T1600Z/ Greene IL-Macoupin IL-Montgomery IL-Fayette IL-Adams IL-Brown IL- Pike IL-Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Pittsfield, Hannibal, Quincy, Litchfield, Mount Sterling, and Vandalia 243 AM CDT Fri Mar 13 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...West winds 15 to 20 mph with gusts up to 45 mph. * WHERE...Portions of south central, southwest, and west central Illinois and northeast Missouri. * WHEN...Until 11 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MOZ034>036-041-042-047-048-050>052-131100- /O.CON.KLSX.WI.Y.0001.000000T0000Z-260313T1100Z/ Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Callaway MO-Montgomery MO-Lincoln MO- Including the cities of Mexico, Columbia, Fulton, Jefferson City, and Bowling Green 243 AM CDT Fri Mar 13 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Audrain MO, Boone MO, Callaway MO, Cole MO, Moniteau MO, Lincoln MO, Montgomery MO, Monroe MO, Pike MO, and Ralls MO Counties. * WHEN...Until 6 AM CDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Elmore
577 WWUS73 KLSX 131127 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 627 AM CDT Fri Mar 13 2026 MOZ034>036-041-042-047-048-050>052-131230- /O.EXP.KLSX.WI.Y.0001.000000T0000Z-260313T1100Z/ Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Callaway MO-Montgomery MO-Lincoln MO- Including the cities of Bowling Green, Jefferson City, Fulton, Columbia, and Mexico 627 AM CDT Fri Mar 13 2026 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ ILZ058>060-065-095>099-MOZ018-019-026-027-131600- /O.CON.KLSX.WI.Y.0001.000000T0000Z-260313T1600Z/ Greene IL-Macoupin IL-Montgomery IL-Fayette IL-Adams IL-Brown IL- Pike IL-Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Quincy, Hannibal, Litchfield, Pittsfield, Mount Sterling, and Vandalia 627 AM CDT Fri Mar 13 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...West winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Portions of south central, southwest, and west central Illinois and northeast Missouri. * WHEN...Until 11 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Maples
607 WWUS73 KLSX 131404 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 904 AM CDT Fri Mar 13 2026 ILZ058>060-065-095>099-MOZ018-019-026-027-131515- /O.CAN.KLSX.WI.Y.0001.000000T0000Z-260313T1600Z/ Greene IL-Macoupin IL-Montgomery IL-Fayette IL-Adams IL-Brown IL- Pike IL-Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Mount Sterling, Pittsfield, Vandalia, Quincy, Hannibal, and Litchfield 904 AM CDT Fri Mar 13 2026 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ Kimble
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Mar 11, 10:39 PM CDT, 4 hours 26 minutes earlier. Its key messages:
- Seasonably mild and dry weather is expected for the rest of this week.
- A strong cold front on Sunday brings another chance for thunderstorms and a sharp drop in temperature back toward wintry cold.
Area forecast discussion, Mar 11, 10:39 PM CDT, 4 hours 26 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1039 PM CDT Wed Mar 11 2026 .KEY MESSAGES... - Seasonably mild and dry weather is expected for the rest of this week. - A strong cold front on Sunday brings another chance for thunderstorms and a sharp drop in temperature back toward wintry cold. && .SHORT TERM... (Through Late Thursday Night) Issued at 251 PM CDT Wed Mar 11 2026 This morning's cold front has brought an end to our record warm, muggy weather and is ushering in much cooler conditions on gusty northwest winds this afternoon. These winds will die down overnight and clouds disperse allowing temperatures area wide to fall to near or below freezing for the first time in about a week and a half for most of us. Despite plenty of sun and winds turning southwesterly on Thursday, we only warm up into the 50s. That's right about normal for mid March, but it will be some 25-30 degrees colder than yesterday. Kimble && .LONG TERM... (Friday through Next Wednesday) Issued at 251 PM CDT Wed Mar 11 2026 Late Thursday into Friday, a trough tracks east across the Upper Midwest moving into the Great Lakes Friday morning. The bulk of the precipitation with this trough will be closer to the track of the Upper Low through the Great Lakes, and it's cold enough for snow up there. For our area, though, our brief warm up on southwesterly flow comes to an end as a cold front trailing from behind this system shifts winds back to the north briefly. Southern areas will be warmer than northern areas on Friday as the front arrives quicker up north. All uncertainty on highs Friday (NBM IQR of about 6 degrees) relates to the timing of the front. We're confident it will be a dry frontal passage for our area. Today's cold front shuts off access to Gulf moisture for a while, so this front arriving so quickly on its heals won't have enough time to pull Gulf moisture northward ahead of it. The cool air behind this front is not very intense and doesn't last long at all. By Saturday zonal flow aloft across the Rockies and Plains will already begin to initiate return southerly flow over the Southern Plains and Mississippi Valley, pushing the front back north as a warm front. How quickly that warm front lifts north will play a big role in temperatures on Saturday. Clouds along and north of the front keep things cooler, in the 40s, but once the front lifts north and the sun comes out temperatures soar through the 60s to near 70. So there's considerably more uncertainty on high temperatures Saturday, with NBM IQR as high as 10 degrees in spots. Northern areas are likely to stay in the cool, cloudy weather longer while southern locales are more likely to see the front lift north and feel the full warmth of the day. The next trough makes its way onshore in the Pacific Northwest Friday and across the Northern Rockies on Saturday. It then digs a broader trough over the Plains on Saturday as the core of the low moves east into the Great Lakes. This time there's more time for the Gulf moisture to recharge ahead of it, developing a broad moist sector. While confidence is high that the surface low tracks to our north, keeping the bulk of the synoptic scale precipitation (wintry) to our north, there is the potential for instability in the moist sector to produce thunderstorms in the vicinity of the advancing cold front. At the moment, guidance is indicating dewpoints rising into the 50s with weak instability developing (less than 10 percent of GEFS members produce 500 CAPE). For comparison, ahead of yesterdays front dewpoints were in the mid 60s with well over 2000 CAPE. Considering how strong this system is and the wind field associated with it, we can't rule out a severe weather potential developing. But the more limited moisture available is what keeps our expectations low at this time. Behind the front Sunday, temperatures take another tumble. This time we have access to some truly winter-like temperatures. In fact, there's potential for some of the synoptically driven precipitation wrapping around the back side of the low to bring a period of snow Sunday night as the system exits. It's clear that the primary area under threat for significant snowfall is to the north across Iowa into the Great Lakes, but depending on how the system evolves there could be a brief period of snow down here as well. Currently about 20 to 50 percent of low resolution ensemble guidance produces snow across our region, roughly on par with recent model runs. However, less than 15 percent of members produce enough snow to pose a threat for ground accumulation (0.1 liquid equivalent falling as snow). The surface high associated with this cold air mass plunges straight south through the Plains, with the core of the cold air pushing through the central US and into our area early next week. While there is the usual amount of uncertainty on just how cold it will be 5 to 6 days out (NBM IQR of 8 to 10 degrees), we are quite confident that it will be cold. In fact, almost winter-like. Mondays highs only in the 30s are even colder than normal high temperatures in mid January. The coldest temperatures are likely Monday night when the surface high is more likely to be overhead leading to calm winds and potentially a clear sky. Current NBM low temperature forecasts bring the entire area down into the teens, but if a clear sky and calm winds develop, sheltered areas could be even colder. Dewpoints in the single digits suggest an even lower floor if those ideal conditions develop. A gradual warm up begins Tuesday, so this late brush with winter only lasts about 36 to 48 hours. Kimble && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1034 PM CDT Wed Mar 11 2026 Dry, VFR conditions will continue through the end of the TAF period. Winds will be variable overnight as a surface high passes over the area, before picking up from the southwest tomorrow afternoon. Winds will become gusty tomorrow afternoon and remain gusty through the end of the TAF period, increasing in speed overnight. Gusts will be driven both by a tightening surface pressure gradient from a strong low across the Great lakes as well as from higher winds 3,000-5,000 ft AGL mixing to the surface. SPECIFICS FOR KSTL: Strong and gusty winds will prevail from the southwest (190-230 degrees) Thursday afternoon and evening. Confidence in winds sustaining from 210 for more than brief moments over the period in question is low. Delia && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 11, 2:51 PM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 251 PM CDT Wed Mar 11 2026 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-122000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 251 PM CDT Wed Mar 11 2026 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Kimble
Nearby
Wind Advisories in Missouri, 2026Wind Advisories in Illinois, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.